Alert archive / Oregon / Freeze Watches in 2012

Freeze Watch 13, NWS Medford, OR

August 31, 2012Klamath County, Lake County, Oregon

NWS Medford, OR issued this freeze watch at Aug 31, 2012, 2:56 AM PDT for Klamath County, Lake County, Oregon. It took effect at Sep 1, 2012, 3:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Aug 31, 2012, 2:56 AM PDT (09:56 UTC)
In effect from
Sep 1, 2012, 3:00 AM PDT
Expired
Aug 31, 2012, 8:38 PM PDT
In force
Issued by
NWS Medford, OR

Counties Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3413 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

452 
WWUS76 KMFR 310956
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
256 AM PDT FRI AUG 31 2012

ORZ030-031-312230-
/O.NEW.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/
/O.CON.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
256 AM PDT FRI AUG 31 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY
MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING. 

* TEMPERATURE: 32 TO 36 DEGREES THIS MORNING. SOME AREAS MAY
  BRIEFLY DROP TO BELOW FREEZING. TEMPERATURES WILL BE UP TO A
  COUPLE DEGREES COOLER SATURDAY MORNING.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: BEATTY...CHEMULT...
  CRESCENT...GILCHRIST...FORT ROCK AND SPRAGUE RIVER.

* LOCATIONS IN THE FREEZE WATCH INCLUDE: BEATTY...FORT ROCK...AND
  AREAS GENERALLY NORTH OF CRESCENT.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ082-ORZ029-311500-
/O.CON.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN-
256 AM PDT FRI AUG 31 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* TEMPERATURE: 32 TO 36 DEGREES. SOME AREAS MAY BRIEFLY DROP TO 
  BELOW FREEZING. 

* LOCATIONS INCLUDE: AREAS NORTH OF CHILOQUIN AND RURAL AREAS EAST
  OF MCCLOUD IN CALIFORNIA.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF 
  LEFT UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

STAVISH
3 follow-up statements
553 
WWUS76 KMFR 311506
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
806 AM PDT FRI AUG 31 2012

ORZ030-031-312315-
/O.EXP.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/
/O.CON.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CHEMULT...CRESCENT...
GILCHRIST...SPRAGUE RIVER
806 AM PDT FRI AUG 31 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SATURDAY MORNING...
...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS
IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. 


* TEMPERATURE: TEMPERATURES ARE EXPECTED TO LOWER INTO THE LOWER
  30S LATE TONIGHT THROUGH SATURDAY MORNING.


* LOCATIONS IN THE FREEZE WATCH INCLUDE: BEATTY...FORT ROCK...AND
  AREAS GENERALLY NORTH OF CRESCENT.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ082-ORZ029-311615-
/O.EXP.KMFR.FR.Y.0035.000000T0000Z-120831T1500Z/
SOUTH CENTRAL SISKIYOU COUNTY-KLAMATH BASIN-
806 AM PDT FRI AUG 31 2012

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 


$$
300 
WWUS76 KMFR 312041
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
141 PM PDT FRI AUG 31 2012

ORZ030-031-011500-
/O.UPG.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/
/O.NEW.KMFR.FR.Y.0036.120901T1000Z-120901T1500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST
141 PM PDT FRI AUG 31 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 


* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER
  30S LATE TONIGHT INTO SATURDAY MORNING.

* LOCATIONS IN THE FREEZE WATCH INCLUDE: BEATTY...FORT ROCK...
  AND AREAS GENERALLY NORTH OF CRESCENT. 

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

PETRUCELLI
102 
WWUS76 KMFR 010347 CCA
NPWMFR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
838 PM PDT FRI AUG 31 2012

CORRECTED WORDING

ORZ030-031-011500-
/O.UPG.KMFR.FZ.A.0013.120901T1000Z-120901T1400Z/
/O.COR.KMFR.FR.Y.0036.120901T1000Z-120901T1500Z/
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...BEATTY...CRESCENT...GILCHRIST
838 PM PDT FRI AUG 31 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT SATURDAY.


* TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER
  30S LATE TONIGHT INTO SATURDAY MORNING.

* LOCATIONS IN THE FROST ADVISORY INCLUDE: AREAS ALONG AND NEAR
  HIGHWAY 97 NORTH OF CHILOQUIN...AREAS BETWEEN CHEMULT AND SILVER
  LAKE...AREAS IN AND AROUND BEATTY...AND AREAS FROM FORT ROCK
  NORTHWARD.

* IMPACTS: SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BTL

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this freeze watch went out at Aug 31, 2:45 AM PDT, 11 minutes earlier.

Area forecast discussion, Aug 31, 2:45 AM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 AM PDT FRI AUG 31 2012

.DISCUSSION...THE LARGE SCALE CIRCULATION OVER THE PACNW THIS
MORNING IS DOMINATED BY A LARGE UPPER TROUGH CENTERED OVER BC AND
EXTENDING SOUTHWEST OVER THE PACIFIC WATERS. LITTLE COOLING WILL
BE FELT TODAY WITH THIS SYSTEM...BUT SOUTHWEST BREEZY CONDITIONS
WILL AFFECT THE EAST SIDE OF THE CASCADES. BY SATURDAY THE TROUGH
AXIS WILL BE MIGRATING ACROSS OREGON WHICH WILL ALLOW FOR SEVERAL
DEGREES OF COOLING MOST LOCATIONS. THE CONVECTIVE POTENTIAL
INCREASES A BIT...MOSTLY ACROSS THE SISKIYOUS AND WESTERN SISKIYOU
COUNTY WITH SOME INCREASED FORCING AND WE FEEL ONLY A FEW BUILDUPS
ARE ON TAP DUE TO LIMITED MOISTURE AND INSTABILITY.

BY SUNDAY THE TROUGH WILL PUSH EAST WITH A FEW DEGREES OF WARMING
LIKELY MOST AREAS. THE WEEKEND LOWS WILL BE AROUND FREEZING FOR
SOME AREAS EAST OF THE CASCADES MAINLY ACROSS NORTHERN KLAMATH AND
LAKE COUNTIES. THESE AREAS HAVE HAD THEIR SHARE OF FREEZING
CONDITIONS OVER THE PAST SEVERAL DAYS...SO THOSE WITH SENSITIVE
PLANTS IN THESE AREAS SHOULD CONTINUE TO MONITOR AND PREPARE.

A REX BLOCK PATTERN SETS UP OFF THE COAST INTO MID AND LATE NEXT
WEEK...BUT SOME SOUTHERLY FLOW WITH WEAK SHORT WAVE ENERGY LOOKS
LIKE A FAIR POSSIBILITY BEYOND ABOUT WEDS. THUNDERSTORMS COULD
POSE A CHALLENGE THURSDAY AND FRIDAY. FOR NOW WE'VE SKETCHED IN
SOME LOW-END PROBABILITIES OVER THE MOUNTAINS BUT ARE LEAVING THE
THUNDER MENTION OUT. STAVISH

&&

.AVIATION...MARINE LAYER STRATUS WITH IFR CIGS AT COASTAL SITES
INCLUDING BROOKINGS AND KOTH WILL LINGER INTO THE MIDDLE OF THE
MORNING. PATCHES OF IFR WILL ALSO EXIST IN THE COQUILLE VALLEY
AND PORTIONS OF THE UMPQUA. THE REMAINDER OF THE AREA WILL BE VFR
WITH PATCHES OF SMOKE FROM EXISTING WILDFIRES IN NORTHERN
CALIFORNIA SPREADING NORTH AND NORTHEASTWARD.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR ORZ029>031.
     FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     ORZ030>031.

CA...FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ082.

PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 AM THIS MORNING
     TO 5 AM PDT WEDNESDAY FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
     FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 AM PDT WEDNESDAY FOR
     PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT WEDNESDAY
     FOR PZZ376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 1:41 PM PDTFrost AdvisoryMFRKlamath, Lake18 hr

Nearby

Freeze Watches in Oregon, 2012Every freeze watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.